Kybella and autoimmune
Doctor Answers 7
Autoimmune and Kybella
Hello lifeofcoco,Thank you for sharing your question. To date I am not aware of any contraindications or causation regarding Kybella and autoimmune disorders. Kybella is basically deoxycholic acid which is a chemical that is naturally present in the body who's job is to help with the digestion and utilization of fat in our body. When used as Kybella it is injected directly into the fat cells under the chin where it goes to work as it is already "programmed" to do. This is important because if used outside of these parameters untoward complications can occur (testimony to its effectiveness). Hence in the presence of an established autoimmune disorder Kybella can be used safely and if one should arise at some point after a Kybella treatment it would be unlikely the result of said treatment. Hope this helps moving forward.
Kybella and autoimmune disorders
You might also like...
Kybella and Autoimmune Disease
Kybella and The Immmune System
Kybella and autoimmune disease?
Effects if Kybella
In general, autoimmune disorders can affect how well a person heals from a procedure ( the disorder, or the medications used to treat the autoimmune disorder, may slow down the healing process). Kybella consists of deoxycholic acid, which acts locally ( where it is placed) to destroy fat cells. It would not be expected to have a distant or long lasting effect outside of its local one. Deoxycholic acid is present in our bodies naturally- it is one of the secondary bile acids, which are metabolic byproducts of your intestinal bacteria. The two primary bile acids secreted by the liver are cholic acid and chenodeoxycholic acid. Bacteria metabolize chenodeoxycholic acid into the secondary bile acid lithocholic acid, and they metabolize cholic acid into deoxycholic acid. So, the chemical substance itself is not foreign to the body. Whatever symptoms you are having would need to be evaluated by your doctors as potentially the result of the underlying autoimmune disorder, or something else.Best,Lisa Vuich, MD
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.